Alert archive / Delaware / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

July 23, 2017New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2017, 4:44 PM EDT for New Castle County, Delaware. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2017, 4:44 PM EDT (20:44 UTC)
Expired
Jul 23, 2017, 5:00 PM EDT
In force
16 min
Issued by
NWS Philadelphia/Mount Holly

County New Castle County, DE

The radar

The Dover AFB radar (KDOX), 92 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS81 KPHI 232044
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
444 PM EDT SUN JUL 23 2017

DEZ001-MDZ008-NJZ016-PAZ102-232100-
New Castle-Cecil-Salem-Eastern Chester-
444 PM EDT SUN JUL 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
EASTERN CECIL...NORTHWESTERN SALEM AND SOUTH CENTRAL CHESTER
COUNTIES...

At 443 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Hockessin to Bear. Movement was east at
10 mph.

Locations impacted include...
Wilmington, Newark, Elkton, Pennsville, Carneys Point, Elsmere, New
Castle, Penns Grove, Salem, Delaware City, Newport, Arden, Stanton,
North Star, Glasgow, Bear, Talleyville, Wilmington Manor, Pike Creek
and Ashland.

These storms will contain gusty winds up to 45 mph, pea-size hail, 
torrential downpours and occasional cloud to ground lightning.  

Locally heavy rainfall will lead to ponding of water on roadways and 
poor visibility at times this afternoon. Poor drainage flooding 
could also develop. 

Lightning can strike 10 miles away from a thunderstorm. Seek a safe 
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio 
stations and available television stations for additional 
information and possible warnings from the National Weather Service.

LAT...LON 3982 7575 3981 7545 3956 7544 3956 7552
      3958 7551 3960 7555 3962 7557 3966 7552
      3971 7549 3972 7551 3962 7561 3960 7561
      3959 7556 3959 7557 3956 7557 3955 7580
TIME...MOT...LOC 2043Z 263DEG 8KT 3976 7567 3961 7571 

$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:32 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 23, 4:32 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
432 PM EDT Sun Jul 23 2017

.SYNOPSIS...
A frontal boundary extended from the southern Great Lakes to
our region this afternoon. Low pressure will ride eastward along
the front and it should pass through our area on Monday. A
second low will follow on Monday night and Tuesday as the
boundary sinks slowly to the south. High pressure is forecast to
build down from the northwest for the middle part of the week.
A cold front from the northwest is anticipated to arrive on
Friday. The front is expected to move slowly to our southeast
over the weekend as areas of low pressure travel along it.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
**A Flash Flood Watch is in effect for the I-95 corridor and
areas to the north and west for tonight through early Monday
morning.**

A nice break from the heat of the past couple days today as a
boundary sank southward through the region, bringing in a cooler
easterly flow. Areas along Delmarva remained below the boundary
and remained a bit warmer (and moister) with a southwesterly
flow all day.

Convection has started firing up this afternoon, mainly in the
vicinity of the (essentially) stalled boundary. This will be the
main focus area, especially this afternoon and early evening,
for convection to develop and sustain itself. Convection will
remain scattered across the area through this evening. This
first round will lose some of its oomph as the sun sets and it
loses some of the much needed lift it needs to be sustained.
Areas to the north and east of the boundary are little more
stable due to the continued onshore flow and will see less
activity (if any) this afternoon and early evening.

The boundary may move slightly north tonight but will remain
nearly stationary into Monday. A low pressure system will
develop along the boundary and move into our area late tonight.
Heavy rain and thunderstorms will accompany the system. This
second batch of rain is more problematic than the convection we
will see this afternoon and evening. A good swatch of 1-2 inches
of rain fell last night. We have not had ample time to dry out
so the ground will be unable to absorb nearly as much
precipitation as it otherwise would. Models have trended wetter
with the latest runs and put a bullseye, or more of a heavy
swath, of rain across our area. The focus looks to be more along
the I-95 corridor but some of the models show a slight shift to
the north and west of I-95. With PWATS still running around
1.5-2.0 inches across the region, we will have plenty of
moisture to feed into showers and thunderstorms and torrential
rainfall will occur. While the models are outputting pretty
high, and what look like unreasonable, amounts it seems likely
that a good 2-4 inch rainfall will occur within our CWA. A lack
of strong flow at the surface and aloft shows that storms may
not move very quickly (or at all), enhancing the flash flood
threat.

With higher confidence that flash flooding will occur somewhere
in the CWA, we have issued a Flash Flood Watch for the I-95
corridor and areas to the north and west through Monday morning.

Temperatures have certainly been cooler today than of late but
expect a decent amount of cloud cover to remain over the region
through tonight. This will keep the temperatures more moderate
overnight tonight. Expect lows to range from the upper 60s
across the southern Poconos to the low to mid 70s across the
region.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
The boundary remains in the area with the low pressure system
moving through the region on Monday. A cold front will drop down
from the the north on Monday, taking its time as it makes its
way through our area. A continued chance for showers exists
through much of the day with a chance for some thunderstorms as
well. Heavy rain will remain a threat in some of the stronger
showers and in thunderstorms.

Some clearing may occur during the afternoon, mainly southern
areas, with more clearing expected towards evening.

Highs will rebound slightly and dewpoints should start to drop,
although that may be a slower process. It will still feel
humid, especially across Delmarva and extreme southern New
Jersey. Expect highs to be in the lower 90s from
I-95/Philadelphia and points to the south and in the mid to
upper 80s through central New Jersey. Lehigh Valley, Pocono and
northern New Jersey will remain cooler with highs in the 70s to
around 80.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A chance of showers and thunderstorms will linger into Monday
night. Based on the latest model guidance, drying may be delayed
a bit. It now appears as though the mid level short wave trough
from the northwest will not arrive until late Tuesday. As a
result, we will keep some clouds and a slight chance of showers
for Tuesday.

Dry air is anticipated to follow the mid level trough for
Tuesday night through Wednesday night.

A cold front is expected to approach from the northwest on
Thursday and it should pass through our region on Friday. We
will indicate an increasing chance for showers and thunderstorms
at that time.

The forward progress of the front is expected to slow over the
weekend as waves of low pressure travel along the boundary. We
will continue to carry a mainly dry forecast for Saturday and
Sunday, but that could change if the front starts to trend
toward being even less progressive.

Temperatures are expected to be seasonable during the period
from Monday night through Sunday.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Scattered convection across the region through tonight with
showers continuing through the overnight hours. Periods of heavy
rain with IFR conditions possible, especially from KILG/KPHL
and terminals to the north and west. Timing remains an issue but
best time frame for convection this evening is between 23Z-04Z
with lower confidence in convection overnight. There remains the
potential for strong to severe storms today with gusty to
damaging downburst winds and torrential rainfall.

VFR/MVFR conditions have prevailed through much of the day and
we should see mainly VFR conditions at the terminals outside of
showers and convection. Conditions will deteriorate as storms
arrive and ceilings and visibilities will remain MVFR, possibly
IFR, through much of the night and into Monday morning.
Conditions will be slow to improve on Monday but are expected to
return to VFR by late morning/early afternoon.

Winds...Easterly winds at the terminals today have remained
light, around 10 knots or less across the region. Winds will
become light and variable overnight and then become mainly west
to northwest for KPHL/KILG/KMIV/KACY/KRDG and more north to
northeast for KTTN and KABE for Monday. Winds speeds are
expected to remain around 10 knots or less.

OUTLOOK...
Monday night...Conditions lowering to MVFR and possibly IFR. A
chance of showers and thunderstorms.

Tuesday...MVFR and IFR conditions possible in the early
morning, then VFR.

Tuesday night through Wednesday night...Mainly VFR.

Thursday...Mainly VFR. A chance of afternoon showers and
thunderstorms.

Thursday night and Friday...MVFR and IFR conditions are
possible in showers and thunderstorms.

&&

.MARINE...
Sub-advisory conditions are expected to continue on the area
waters through Monday. Seas are 2 to 4 feet on the ocean and
around 2 to 3 feet on the Delaware Bay. While seas are expected
to remain below 5 feet, they may near 5 feet late tonight/early
Monday, mainly our northernmost waters. Additionally, winds will
pick up some overnight our of the east in response to a surface
low moving over the area and a tightening pressure gradient.
The gradient doesn't look to fully wrap up until the surface low
is to the east of our area. Winds may gusty briefly near 25
knots but confidence is low that a small craft advisory will be
needed.

Showers and thunderstorms will impact the area waters through
tonight, with locally higher seas and gusty winds.

OUTLOOK...
Monday night through Friday...No marine headlines are
anticipated.

RIP CURRENTS...
A moderate risk for risk currents is expected to continue
through this evening for the New Jersey beaches. A low risk
remains for the Delaware beaches. Similar conditions are
expected to continue for Monday.

&&

.TIDES/COASTAL FLOODING...
There is Coastal Flood Advisory in effect for this evening's
high tide along the New Jersey and Delaware coasts and along
Delaware Bay.

An onshore flow along the coast from Sandy Hook down to around
Atlantic City almost guarantees minor flooding for the New
Jersey coast. Conditions may be a bit marginal for Delaware.

The astronomical tides will remain high for Monday evening's
high tide and another Coastal Flood Advisory may be needed at
that time.

&&

.EQUIPMENT...
Dew point readings at KDOV continue to measure too high
compared to surrounding locations and should be treated as
unrepresentative of the area.

Hamburg NJ transmitter is off the air. No known rts.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through late tonight for PAZ054-055-060>062-
     070-071-101>106.
NJ...Flash Flood Watch through late tonight for NJZ001-007>010-012-
     013-015>019.
     Coastal Flood Advisory until 1 AM EDT Monday for NJZ012>014-
     020>027.
DE...Flash Flood Watch through late tonight for DEZ001.
     Coastal Flood Advisory until 1 AM EDT Monday for DEZ002>004.
MD...Flash Flood Watch through late tonight for MDZ008.
MARINE...None.

&&

Synopsis...Iovino
Near Term...Meola
Short Term...Meola
Long Term...Iovino
Aviation...Iovino/Meola
Marine...Iovino/Meola
Tides/Coastal Flooding...Iovino
Equipment...Staff
Hazardous weather outlook, Jul 23, 4:30 PM EDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
430 PM EDT Sun Jul 23 2017

NJZ001-007>010-015-019-PAZ054-055-061-062-105-106-242030-
Sussex-Warren-Morris-Hunterdon-Somerset-Mercer-
Northwestern Burlington-Carbon-Monroe-Lehigh-Northampton-Upper Bucks-
Lower Bucks-
430 PM EDT Sun Jul 23 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for a severe thunderstorm Monday, along with heavy
rain and possible localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NJZ012-013-242030-
Middlesex-Western Monmouth-
430 PM EDT Sun Jul 23 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for central New Jersey and
northern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for a severe thunderstorm Monday, along with heavy
rain and possible localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NJZ020-027-242030-
Ocean-Southeastern Burlington-
430 PM EDT Sun Jul 23 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Thunderstorms may produce poor drainage flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for a severe thunderstorm Monday, along with heavy
rain and possible localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

DEZ001-MDZ008-NJZ016>018-PAZ060-070-071-101>104-242030-
New Castle-Cecil-Salem-Gloucester-Camden-Berks-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-
430 PM EDT Sun Jul 23 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, southern New Jersey, east central Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Thunderstorms may produce damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for a severe thunderstorm Monday, along with heavy
rain and possible localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ012-015-019-020-242030-
Kent MD-Queen Annes-Talbot-Caroline-
430 PM EDT Sun Jul 23 2017

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Tonight.

Thunderstorms may produce damaging winds and/or poor drainage
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for a severe thunderstorm Monday, along with heavy
rain and possible localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

DEZ002>004-NJZ021>023-242030-
Kent-Inland Sussex-Delaware Beaches-Cumberland-Atlantic-Cape May-
430 PM EDT Sun Jul 23 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Thunderstorms may produce damaging winds and/or poor drainage
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for a severe thunderstorm Monday, along with heavy
rain and possible localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NJZ014-026-242030-
Eastern Monmouth-Coastal Ocean-
430 PM EDT Sun Jul 23 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

There is a moderate risk for the formation of dangerous rip
currents.

Thunderstorms may produce poor drainage flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for a severe thunderstorm Monday, along with heavy
rain and possible localized flooding.

A moderate risk for the development of dangerous rip currents is
expected on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NJZ024-025-242030-
Atlantic Coastal Cape May-Coastal Atlantic-
430 PM EDT Sun Jul 23 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

There is a moderate risk for the formation of dangerous rip
currents.

Thunderstorms may produce damaging winds and/or poor drainage
flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for a severe thunderstorm Monday, along with heavy
rain and possible localized flooding.

A moderate risk for the development of dangerous rip currents is
expected on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ450-451-242030-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
430 PM EDT Sun Jul 23 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Thunderstorms may produce wind gusts over 34 knots.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms may produce wind gusts over 34 knots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ430-431-452>455-242030-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
430 PM EDT Sun Jul 23 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

Thunderstorms may produce wind gusts over 34 knots.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms may produce wind gusts over 34 knots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 23, 3:19 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND GST     1 SE CRESCENDO          38.78N  76.28W
07/23/2017  M42 MPH          TALBOT             MD   MESONET

&&

EVENT NUMBER PHI1701108

FRANCK
Special weather statement, Jul 23, 3:27 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
327 PM EDT SUN JUL 23 2017

DEZ001-002-MDZ008-012-232000-
Kent-New Castle-Cecil-Kent-
327 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHWESTERN KENT COUNTIES IN DELAWARE AND NORTHEASTERN KENT AND
SOUTHEASTERN CECIL COUNTIES IN MARYLAND...

At 325 PM EDT, a strong thunderstorm was located near Cecilton, or 11
miles southeast of Aberdeen Proving Ground, moving southeast at 20
mph.

Locations impacted include...
Cecilton, Warwick, Sassafras, Massey, Kennedyville, Townsend and
Galena.

These storms will contain gusty winds up to 45 mph, torrential
downpours and occasional cloud to ground lightning.

Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility at times this afternoon. Poor drainage flooding
could also develop.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3943 7599 3945 7601 3948 7593 3940 7569
      3936 7564 3927 7581 3924 7597 3939 7605
TIME...MOT...LOC 1925Z 306DEG 17KT 3939 7593

JRK
Special weather statement, Jul 23, 3:31 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
331 PM EDT SUN JUL 23 2017

DEZ003-MDZ019-020-232015-
Inland Sussex-Talbot-Caroline-
331 PM EDT SUN JUL 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SUSSEX...
SOUTHEASTERN TALBOT AND SOUTHERN CAROLINE COUNTIES...

At 330 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hambleton to Trappe to near
Cambridge. Movement was east at 30 mph.

Locations impacted include...
Seaford, Laurel, Delmar, Federalsburg, Bridgeville, Trappe, Preston,
Smithville, Agner, Choptank, Hambleton, Windyhill, Blades and Bethel.

These storms have weakened below severe limits but will still
contain gusty winds up to 45 mph, torrential downpours and
occasional cloud to ground lightning.

Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility. Poor drainage flooding could also develop.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3846 7569 3864 7571 3869 7577 3868 7580
      3870 7580 3871 7584 3868 7594 3863 7598
      3860 7599 3857 7604 3863 7608 3862 7612
      3871 7617 3878 7582 3880 7556 3845 7557
TIME...MOT...LOC 1930Z 264DEG 24KT 3869 7611 3866 7605 3854 7603

JRK
Special weather statement, Jul 23, 4:15 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
415 PM EDT SUN JUL 23 2017

DEZ001-002-MDZ008-012-NJZ016-021-PAZ102-232045-
Kent-New Castle-Cecil-Kent-Salem-Cumberland-Eastern Chester-
415 PM EDT SUN JUL 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...NORTHERN
KENT...NORTHEASTERN KENT...EASTERN CECIL...WEST CENTRAL CUMBERLAND...
SOUTHWESTERN SALEM AND SOUTHERN CHESTER COUNTIES...

At 413 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Glasgow to near Smyrna to near
Dover Base Housing. Movement was variable with each storm but
generally drifting to the east at 10 mph.

Locations impacted include...
Wilmington, Dover, Newark, Middletown, Elkton, Pennsville, Smyrna,
Elsmere, New Castle, Salem, Clayton, Delaware City, Cheswold,
Newport, Stanton, Glasgow, Bohemias Mills, Newport Meadows, Dover
Speedway and Saint Georges.

These storms will contain gusty winds up to 45 mph, torrential
downpours and occasional cloud to ground lightning.

Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility. Poor drainage flooding may occur with localized
rainfall amounts of one to three inches.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3969 7585 3981 7559 3970 7553 3964 7560
      3960 7561 3959 7560 3960 7558 3957 7557
      3959 7554 3962 7557 3967 7551 3930 7530
      3935 7534 3930 7543 3921 7540 3907 7540
      3907 7546 3942 7586
TIME...MOT...LOC 2013Z 240DEG 12KT 3963 7577 3935 7558 3917 7543

JRK
Local storm report, Jul 23, 4:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     WATER SPOUT      BIVALVE                 39.23N  75.03W
07/23/2017                   CUMBERLAND         NJ   SOCIAL MEDIA

            WATERSPOUT CAUGHT ON PHOTO AND VIDEO AND CONFIRMED BY
            MARINA IN THE AREA.

&&

EVENT NUMBER PHI1701109

STACHELSKI
Special weather statement, Jul 23, 4:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
444 PM EDT SUN JUL 23 2017

DEZ001-MDZ008-NJZ016-PAZ102-232100-
New Castle-Cecil-Salem-Eastern Chester-
444 PM EDT SUN JUL 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
EASTERN CECIL...NORTHWESTERN SALEM AND SOUTH CENTRAL CHESTER
COUNTIES...

At 443 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Hockessin to Bear. Movement was east at
10 mph.

Locations impacted include...
Wilmington, Newark, Elkton, Pennsville, Carneys Point, Elsmere, New
Castle, Penns Grove, Salem, Delaware City, Newport, Arden, Stanton,
North Star, Glasgow, Bear, Talleyville, Wilmington Manor, Pike Creek
and Ashland.

These storms will contain gusty winds up to 45 mph, pea-size hail,
torrential downpours and occasional cloud to ground lightning.

Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility at times this afternoon. Poor drainage flooding
could also develop.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3982 7575 3981 7545 3956 7544 3956 7552
      3958 7551 3960 7555 3962 7557 3966 7552
      3971 7549 3972 7551 3962 7561 3960 7561
      3959 7556 3959 7557 3956 7557 3955 7580
TIME...MOT...LOC 2043Z 263DEG 8KT 3976 7567 3961 7571

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:05 PM EDTSpecial Weather StatementPHIOcean25 min
Jul 22, 10:52 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset4 hr
Jul 23, 12:01 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more25 hr
Jul 23, 3:16 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more15 hr
Jul 23, 3:43 PM EDTSpecial Marine WarningPHI92 min
Jul 23, 4:29 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland26 min
Jul 23, 4:39 PM EDTAreal Flood AdvisoryPHICape May, Cumberland, Salem4 hr
Jul 23, 4:40 PM EDTSpecial Marine WarningPHI65 min
Jul 23, 4:26 PM EDTAreal Flood AdvisoryPHIChester3 hr
Jul 23, 4:48 PM EDTAreal Flood AdvisoryPHIChester, Delaware4 hr
Jul 23, 5:22 PM EDTSpecial Weather StatementPHIDelaware23 min
Jul 23, 6:08 PM EDTSpecial Weather StatementPHIDelaware37 min
Jul 23, 6:53 PM EDTFlash Flood WarningPHIChester, Delaware14 hr
Jul 23, 7:20 PM EDTFlash Flood WarningPHIBerks, Chester, Montgomery6 hr
Jul 23, 7:41 PM EDTFlash Flood WarningPHIBucks, Delaware, Montgomery, Philadelphia6 hr
Jul 22, 10:18 PM EDTSpecial Weather StatementPHICaroline, Talbot72 min
Jul 22, 11:26 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot4 hr
Jul 23, 2:38 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot67 min
Jul 23, 2:47 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot43 min
Jul 23, 2:53 PM EDTSpecial Weather StatementPHICecil52 min
Jul 23, 3:27 PM EDTSpecial Weather StatementPHICecil33 min
Jul 23, 3:31 PM EDTSpecial Weather StatementPHIDorchester44 min
Jul 23, 3:53 PM EDTAreal Flood AdvisoryPHICecil, Kent4 hr
Jul 23, 5:40 PM EDTAreal Flood AdvisoryPHICecil4 hr
Jul 23, 5:47 PM EDTSpecial Weather StatementPHICecil28 min
Jul 23, 6:22 PM EDTSpecial Weather StatementPHICecil38 min
Jul 23, 6:26 PM EDTFlash Flood WarningPHICecil4 hr
Jul 22, 11:11 PM EDTSpecial Weather StatementPHISussex64 min
Jul 23, 4:15 PM EDTSpecial Weather StatementPHINew Castle30 min
Jul 23, 4:21 PM EDTAreal Flood AdvisoryPHIKent3 hr

Nearby

Special Weather Statements in Delaware, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.